Alert archive / Massachusetts / Special Marine Warnings in 2003
Special Marine Warning 21, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special marine warning at Aug 3, 2003, 4:18 PM EDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2003, 4:18 PM EDT (20:18 UTC)
- Expired
- Aug 4, 2003, 1:45 PM EDT
- In force
- 21 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Aug 3, 3:17 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 3, 3:17 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 317 PM EDT SUN AUG 3 2003 NEAR TERM...WATCH CELLS TO W. ISOLD PULSE WET MICRO-BURST NOT OUT OF QUESTION LATE THIS AFTN/ERLY EVE. WILL KEEP AN EYE ON SHORT TERM RAFL RATES TOO. .SHORT TERM (TNGT/MON)... SHOWERS AND THUNDERSTORMS HAVE ERUPTED THIS AFTERNOON ACROSS THE WESTERN PORTION OF NEW ENGLAND. ALSO...NOW BEGINNING TO SEE OTHER SCATTERED THUNDERSTORMS DEVELOPING OVER NORTHEASTERN MASSACHUSETTS. THIS ACTIVITY IS BEING CAUSED BY A WEAK SHORT-WAVE...COMBINING WITH A TON OF LOW LEVEL MOISTURE. IN ADDITION...A FEW PEAKS OF SUNSHINE HAVE ADDED A BIT OF INSTABILITY TO THE REGION. MAY SEE A PULSE SEVERE THUNDERSTORMS OR TWO THIS EVENING...BUT IT SHOULD BE NO MORE THAN THAT. REAL COVERAGE SHOULD DECREASE LATER THIS EVENING AS THE DISTURBANCE LIFTS TO OUR NORTHEAST. HOWEVER... ANOTHER AREA OF ISENTROPIC LIFT WILL DEVELOP TOWARDS DAYBREAK OVER THE CAPE AND ISLANDS. THIS MAY SPREAD SHOWERS BACK INTO THIS REGION TOWARDS 12Z. IN ADDITION...FOG WILL REDEVELOP AFTER SUNSET AND MAY BECOME DENSE IN SOME AREAS. EVENING SHIFT MAY HAVE TO CONSIDER THE ISSUANCE OF A DENSE FOG ADVISORY. WITH VERY HIGHS SURFACE DEWPOINTS...WILL KEEP LOWS ABOVE GUIDANCE NUMBERS IN THE LOWER 70S. ON MONDAY...ANOTHER WAVE WILL ROTATE AROUND THE UPPER LEVEL TROUGH SITTING OVER THE NORTHEAST. WILL GO FOR LIKELY POPS FOR SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE REGION. TEMPERATURES WILL BE VERY TRICKY DEPENDING ON WHERE IF ANY A FEW BREAKS IN THE OVERCAST DEVELOP. THEREFORE...WILL CONTINUE WITH PERSISTENCE IN THE LOWER 80S. .MARINE...WILL NOT GO WITH ANY HEADLINES TONIGHT THROUGH MONDAY AFTERNOON. GLOBAL WAVE WATCH BARELY HAS 5 FOOT SEAS IN THE OUTER- WATERS BY TOMORROW AFTERNOON AND IT HAS BEEN OVERDOING SEAS OF LATE. HOWEVER...FOG WILL REDUCE VISIBILITIES TO NEAR 0 AT TIMES THROUGH MONDAY AND THERE WILL BE THE CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS. .AVIATION...MORE IFR CIGS/VSBYS EXPECTED TO DEVELOP AFTER SUNSET TONIGHT. CIGS/VSBYS WILL IMPROVE SOMEWHAT ON MONDAY...BUT WILL BE BROUGHT BACK DOWN FOR TIMES IN SCATTERED SHOWERS AND THUNDERSTORMS. .LONG TERM (MON NGT THRU SUN)... NEW GUID LTR THAN USUAL...BUT IT WOULD APR THAT LG SCALE PATTERN OF L/W TROF GT LAKES TO NR GULF COAST AND STG WRN ATLC RIDGE PERSISTS THRU PRD. THIS KEEPS TROPICAL CONNECTION ALIVE FOR SNE WITH WARM/HUMID AIR MASS AND SCT SHRA/ISOLD TSRA THRU THE PRD. EXTENT OF SHRA/TSRA WILL BE DETERMINED TO SOME EXTENT BY DAYTIME HTG INTR ZNS AND MODULATED BY IMPULSE ROTATG ABT L/W TROF. MOST OF THESE IMPULSES WILL BE DIFFICULT TO TIME UNTIL WITHIN 24 HRS. 12Z MM5...SENT FM NCEP IN ETA SLOT...CONSISTENT WITH PRIOR RUNS OF GFS THAT SHOW S/W TROF...PSBLY NEG TILT...ENHANCING SHRA LATE TUE... ALTHO AWARE OF PSBL CNVCTV FEEDBACK PRBLM. WILL TREND TWD CONTINUITY WITH PREV FCST...AND STAY WITH LKLY POPS TUE AFTN INTO TUE NGT. THIS COULD BE A HVY RA PRODUCER GIVEN DYNAMICS INTERACTING WITH PWS 1.7- 2.0. DOES NOT APR UNSTBL ENUF FOR MUCH THUNDER BUT WOULDNT RULE OUT RISK OF ISOLD SVR WITH ANY CNVCTN THAT GETS DEEP ENUF GIVEN INCRSG WIND ENERGY/SHR. NOTE NEW MAV GUID HAS LKLY POPS TUE AFTN/TUE NGT MOST OF SNE. FROM 00Z MRF...STILL HAVE SAME BASIC SYNOPTIC PATTERN WITH FNTL BNDRY LYING SOMEWHERE ACRS RGN FOR DAY 7. THUS...STILL CHC SHRA. MARINE...XPCT TO SEE GRDL RISE IN SEAS WITH PERSISTENT SW FLOW WITH LONG FETCH OFF USA E COAST...BUT PRIOR RUNS OF WNA APR TO HAVE BEEN SOMEWHAT TOO AGGRESSIVE. WDSPRD NGT/MORNING FOG XPCTD DUE TO HI DWPTS. MAY UPDATE LTR THIS AFTN AFT HAVING A CHC TO SEE FULL SUITE OF 12Z AND/OR 18Z RUNS. .BOX... CT...NONE. MA...NONE. RI...NONE. NH...NONE. MARINE...SCA FOR SEAS MAY BE REQ MON NIGHT ANZ255 SHORT TERM...FRANK LONG TERM...THOMPSON
Hazardous weather outlook, Aug 3, 6:01 AM EDT, 10 hours 17 minutes before
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 601 AM EDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE... MASSACHUSETTS EAST OF BERKSHIRE COUNTY...NORTHEAST CONNECTICUT AND RHODE ISLAND. .DAY ONE...TODAY ALTHOUGH THUNDERSTORMS AND THEIR ASSOCIATED LIGHTNING STRIKE RISK ARE FORECAST WITHIN THE NEXT 24 HOURS...LARGE HAIL AND/OR DAMAGING WINDS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN... A CHANCE FOR SHOWERS EXISTS THROUGH THIS PERIOD WITH THE RISK FOR GENERAL THUNDERSTORMS AS WELL. DUE TO PREVAILING WINDS OUT OF THE SOUTH...SEAS ON THE OUTER COASTAL WATERS FROM MONTAUK TO NANTUCKET TO PROVINCETOWN ARE EXPECTED TO RISE TO AROUND OR ABOVE 5 FEET AS EARLY AS MONDAY...THEREFORE A SMALL CRAFT ADVISORY WILL LIKELY BE HEADLINED THROUGH AT LEAST THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT 24 HOURS. FOR WATCH/WARNING/ADVISORY THRESHOLDS, PLEASE REFER TO THE FOLLOWING LINK (ALL LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/ER/BOX/WARNINGCRITERIA.SHTML . BUTTRICK
In the hours before
Special weather statement, Aug 3, 2:45 PM EDT, 1 hour 33 minutes before
CTZ002-MAZ002-003-008>011-NHZ011-032045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 245 PM EDT SUN AUG 3 2003 ...SEVERAL THUNDERSTORMS DEVELOPING ALONG THE CONNECTICUT RIVER VALLEY THIS AFTERNOON... AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE EASTERN SLOPES OF THE BERKSHIRES TO THE CONNECTICUT RIVER VALLEY THROUGH THIS AFTERNOON. THE AREA WILL MOVE INTO THE WALPOLE... CHESTERFIELD...HEATH...WORTHINGTON...TOLLAND AND BRISTOL AREAS BY 3 PM...THEN SLOWLY MOVE ACROSS THE VALLEY THROUGH 445 PM. THESE STORMS HAVE HAD A HISTORY OF TORRENTIAL DOWNPOURS...HAIL AND FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING. THEY COULD DROP UP TO 1 1/2 INCHES OF RAINFALL IN ABOUT AN HOUR...WHICH COULD CAUSE FAST RISES OF SMALL STREAMS AND PONDING ON ROADWAYS AND IN AREAS OF POOR DRAINAGE. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE IN THESE STORMS. RESIDENTS SHOULD MONITOR NOAA WEATHER RADIO OR LOCAL RADIO AND TELEVISION STATIONS FOR THE LATEST INFORMATION ON THESE THUNDERSTORMS. VALLIER-TALBOT
Special weather statement, Aug 3, 4:00 PM EDT, 18 minutes before
MAZ005>007-014-015-NHZ012-015-032130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EDT SUN AUG 3 2003 ...SEVERAL STRONG THUNDERSTORMS ACROSS NORTHEASTERN MASSACHUSETTS INTO SOUTH CENTRAL NEW HAMPSHIRE THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SLOWLY MOVE ACROSS NORTHEASTERN MASSACHUSETTS TO THE THE MERRIMACK RIVER VALLEY THROUGH 530 PM. ONE STRONG STORM IN NORTHERN HILLSBOROUGH COUNTY WILL AFFECT NEW BOSTON... GOFFSTOWN...MANCHESTER AND MERRIMACK. OTHER STORMS WILL MOVE FROM PEPPERELL AND NASHUA TO PELHAM...LAWRENCE...HAVERHILL... AMESBURY AND NEWBURYPORT. YET ANOTHER STRONG STORM WAS DEVELOPING NEAR NEWTON...WELLESLEY AND BROOKLINE AND WILL MOVE ACROSS BOSTON... CHARLESTOWN AND WINTHROP. THESE STORMS WILL LIKELY PRODUCE TORRENTIAL DOWNPOURS...SMALL HAIL AND FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING. THEY COULD DROP UP TO 1 1/2 INCHES OF RAINFALL IN ABOUT AN HOUR...WHICH COULD CAUSE FAST RISES OF SMALL STREAMS AND PONDING ON ROADWAYS AND IN AREAS OF POOR DRAINAGE. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE IN THESE STORMS. RESIDENTS SHOULD MONITOR NOAA WEATHER RADIO OR LOCAL RADIO AND TELEVISION STATIONS FOR THE LATEST INFORMATION ON THESE THUNDERSTORMS. VALLIER-TALBOT
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:18 PM EDT | Special Marine Warning | BOX | 87 min | |
| Aug 3, 4:18 PM EDT | Special Marine Warning | BOX | 87 min | |
| Aug 3, 4:18 PM EDT | Special Marine Warning | BOX | 21 hr |
Nearby
Special Marine Warnings in Massachusetts, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.